Jump to content
CrazyBoards.org

seroquel's antihistaminergic effect


Recommended Posts

I recently had a bunch of raises in seroquel from 75 earlier this summer to 300 now. I'm allergic to cats and dustmites, and have been taking fexofenadine (allegra) and fluticasone (flonase) and also recently switched to veramyst (different formulation of fluticasone I think) and put a dustmite cover on my bed. My allergy symptoms changed somewhere in the midst of all this - normally I have a constant drip and difficulty breathing deeply, but now I'm getting burning dry sinuses and serious congestion and difficulty breathing deeply.

Could the seroquel change have affected this? I know seroquel has antihistamine effects at lower doses but I don't know if that means the same kinds of antihistamines as you get from things that are sold as antihistamines.

Link to comment
Share on other sites

I maxed at 150mg due to congestion. Splitting my dose by a couple hours helped since the major congestion only lasted for a few hours after taking my dose. I did the same at 100mg where I spent some time. That might help a little.

The breathing problem is not cool. You should bring that up with your pdoc!

Swiping a little Vaseline or similar product in your nostrils should help the burning. They are dried out. That could be due to the nasal spray as much as Seroquel. I found that switching brands helps, but I usually take a break w/decongestants for a little while.

Link to comment
Share on other sites

I recently had a bunch of raises in seroquel from 75 earlier this summer to 300 now. I'm allergic to cats and dustmites, and have been taking fexofenadine (allegra) and fluticasone (flonase) and also recently switched to veramyst (different formulation of fluticasone I think) and put a dustmite cover on my bed. My allergy symptoms changed somewhere in the midst of all this - normally I have a constant drip and difficulty breathing deeply, but now I'm getting burning dry sinuses and serious congestion and difficulty breathing deeply.

Could the seroquel change have affected this? I know seroquel has antihistamine effects at lower doses but I don't know if that means the same kinds of antihistamines as you get from things that are sold as antihistamines.

Seroquel has a histamine effect, especially when raising or lowering doses. I was on a whopping 1500mg a few years back. It felt like I had a head cold all the time. There could also be an interaction between your antihistimine drugs and your seroquel. I assume your dr is aware or prescribing all of your meds?

Link to comment
Share on other sites

Swiping a little Vaseline or similar product in your nostrils should help the burning.

Seconded. It may be a little icky (or not, if the antihistamine effect is in overdrive) but it works like a charm in dry air, so it should work for this.

BTW, metholatum is not a sufficiently similar product, unless you're "into" that sort of pain.

Link to comment
Share on other sites

I skipped my allergy meds this morning and took some nasalcrom instead, which works well for me in lightweight allergy situations. (it's an OTC product that physically blocks allergens from binding to mast cells or something like that.).

I took my meds with me to work in case. I can breathe! My sinuses aren't as dry!

My pdoc has a list of my meds but we didn't discuss the allergy meds in the context of my seroquel change. I have an appt with him next week.

Holy crap seroquel is magical. It's too bad it doesn't cure my migraines, too. And that it's stopped knocking me the hell out at night.

I'll try the vasoline tonight.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...